Alert archive / Louisiana / Special Marine Warnings in 2012

Special Marine Warning 430, NWS New Orleans, LA

November 5, 2012

NWS New Orleans, LA issued this special marine warning at Nov 5, 2012, 10:51 PM CST. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 5, 2012, 10:51 PM CST (04:51 UTC)
Expired
Nov 6, 2012, 12:45 AM CST
In force
114 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WHUS54 KLIX 060451
SMWLIX
GMZ550-570-060645-
/O.NEW.KLIX.MA.W.0430.121106T0451Z-121106T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1051 PM CST MON NOV 5 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA
  OUT 20 NM OVER GULF OF MEXICO WATERS...
  COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
  RIVER LA FROM 20 TO 60 NM OVER GULF OF MEXICO WATERS...

* UNTIL 1245 AM CST

* AT 1046 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER
  COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA
  OUT 20 NM...OR ABOUT 19 NM SOUTHWEST OF ISLE DERNIERS...MOVING
  SOUTHEAST AT 30 KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR
  COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
  RIVER LA FROM 20 TO 60 NM AT 1110 PM CST...
  COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA
  OUT 20 NM AT 1110 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

&&

LAT...LON 2884 9125 2885 9073 2808 9007 2804 9032
      2805 9054
TIME...MOT...LOC 0451Z 320DEG 28KT 2878 9100

$$


24/RR

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Nov 5, 3:50 PM CST, 7 hours 1 minute earlier.

Area forecast discussion, Nov 5, 3:50 PM CST, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CST MON NOV 5 2012

.SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED 1014MB LOW OVER CENTRAL ARKANSAS WITH
A WARM FRONT EXTENDING TO BATON ROUGE TO MISSISSIPPI COASTAL
WATERS AND A COLD FRONT EXTENDING SOUTHWEST TO CENTRAL TEXAS.
SURFACE DEWPOINT READINGS RANGE FROM THE UPPER 50S ACROSS SOUTH
CENTRAL MISSISSIPPI AND COASTAL MISSISSIPPI TO THE MID 60S ACROSS
SOUTH CENTRAL LOUISIANA. AFTERNOON SOUNDING REVEALED A SLIGHT
EROSION OF THE INVERSION FROM 850MB TO 750MB FROM 12Z TO 18Z. CAPE
VALUE INCREASED FROM NIL AT 12Z TO NEAR 300 J/KG AT 18Z. LOW LEVEL
WINDS OFF THE 18Z SOUNDING WERE VERY LIGHT OUT OF THE SOUTH AT 5
TO 7 KNOTS FROM THE SURFACE TO 2800 FEET...SLIGHT VEERING WITH STORM
RELATIVE HELICITY ONLY 91 M/S. WATER VAPOR SATELLITE IMAGERY
SHOWED A DARKENING OR THE VIGOROUS SHORT WAVE OVER SOUTHWEST
ARKANSAS. ISOTACH ANALYSIS REVEALED A 120 KNOTS N/S JET FROM SOUTH
DAKOTA TO KANSAS AND SUB TROPICAL FROM SOUTH TEXAS TO NORTH
FLORIDA.

&&

.DISCUSSION...
JET MAX BEHIND...NOW OVER EASTERN OKLAHOMA...WILL DIVE SOUTHEAST
OVER THE FORECAST AREA TO THE BOTTOM OF THE TROUGH BY MIDNIGHT
TONIGHT. LOW LEVEL WINDS WILL DECREASE THROUGH THE EVENING...THUS
DAMPENING ANY TORNADO THREAT THAT EXISTED THIS AFTERNOON. COLD
CORE ASSOCIATED WITH THIS SYSTEM WILL PRODUCE RELATIVELY STEEP
LAPSE RATES BUT ELEVATED ABV 800MB. MOISTURE AXIS SHOULD REMAIN
FROM SOUTH TEXAS TO SOUTHWEST LOUISIANA TO MEMPHIS UNTIL THE WAVE
APPROACHES THIS EVENING. SOUTHERLY SURFACE WINDS HAVE ADVECTED IN
THE 60S. HOWEVER...TEMPS HAVE ONLY MANAGED TO CLIMB INTO THE LOWER
70S...UPPER 70S AND LOWER 80S WEST OF THE FORECAST AREA THIS
AFTERNOON. ERGO...BETTER CHANCE OF SURFACE BASE CONVECTION IS
EXPECTED WEST ZONES TONIGHT. FAST MOVING SYSTEM AND FORCING ALONG
THE FRONT WILL CREATE CONVECTION ACROSS THE AREA THIS EVENING. THE
MAIN THREATS ARE DAMAGING WINDS AND HAIL WEST AND SOUTH OF LAKE
PONTCHARTRAIN THIS EVENING ONLY...ALBEIT COVERAGE WILL BE ISOLATED
FOR SEVERE STORMS. STRONG COLD AIR ADVECTION WITH A 40 TO 50M DROP
AFTER THE FRONTAL PASSAGE IS EXPECTED TONIGHT. BOUNDARY LAYER
WINDS OF 25 KNOTS ON COASTAL WATERS BY 12Z TUESDAY....THINK NEARLY
100 PERCENT WINDS SHOULD MIXED DOWN TO SEA SURFACE. SHARP THROUGH
AXIS WILL PUSH EAST AND ALLOW WINDS TO RELAX TUESDAY AFTERNOON.

ANOTHER DISTURBANCE WILL DIVE SOUTHEAST ACROSS THE MID SOUTH
TUESDAY AND CONTINUE TO NORTH FLORIDA BY WEDNESDAY. THE CLOSE
PROXIMITY WILL BRING ANOTHER SHOT OF COLD AIR AND NORTHWEST WINDS
WEDNESDAY AND WEDNESDAY NIGHT. THIS WILL BRING WINDS OVER THE
MARINE ZONES UP TO SMALL CRAFT ADVISORY WEDNESDAY AND WEDNESDAY
NIGHT. WINDS MAY STAY UP ACROSS THE FORECAST AREA THROUGH THURSDAY
MORNING BUT COLD AIR ADVECTION WILL BE STRONG ENOUGH TO DROP NORTH
ZONES INTO THE UPPER 30S THURSDAY. WINDS WILL DROP OFF THURSDAY
NIGHT INTO FRIDAY MORNING AND TEMPS WILL DROP INTO THE 30S AND
40S...COLDEST MORNING AREA WIDE. A WARMING TREND WILL OCCUR
THROUGH THE WEEKEND. ANOTHER SYSTEM WILL BRING A FRONT THROUGH THE
AREA SUNDAY NIGHT INTO MONDAY. 18

&&

.MARINE...
A COLD FRONT WILL PUSH INTO THE COASTAL WATERS LATER THIS EVENING.
STRONG OFFSHORE FLOW WILL FOLLOW THIS FRONTAL PASSAGE. WINDS OF 20
TO 25 KNOTS WILL DEVELOP LATE TONIGHT INTO TUESDAY. SMALL CRAFT
ADVISORY HAS BEEN ISSUED TONIGHT THROUGH TUESDAY MORNING. A
DISTURBANCE WILL DIVE SOUTHEAST ACROSS THE MID SOUTH TUESDAY AND
CONTINUE TO NORTH FLORIDA BY WEDNESDAY. THE CLOSE PROXIMITY WILL
BRING ANOTHER SHOT OF COLD AIR AND NORTHWEST WINDS WEDNESDAY AND
WEDNESDAY NIGHT. THIS WILL BRING WINDS UP TO SMALL CRAFT ADVISORY
WEDNESDAY AND WEDNESDAY NIGHT. 18

&&

.AVIATION...
HAVE DECIDED TO REMOVE THE MENTION OF TS FROM MOST OF THE
TERMINALS FOR TONIGHT...AS THE OVERALL INSTABILITY IN THE REGION
IS NOT ENOUGH TO SUPPORT THE DEVELOPMENT OF A LINE OF CONVECTION.
TEMPERATURES AND OVERALL INSTABILITY HAVE BEEN HELD DOWN BY A
PERSISTENT CLOUD DECK RUNNING BETWEEN 5K AND 10K FEET THIS
AFTERNOON. THERE IS SOME SCATTERED CONVECTION NEAR KGPT AND
KASD...AND HAVE VCTS WORDING THROUGH AROUND 00Z. A STRONG COLD
FRONT WILL SWEEP THROUGH THE AREA BY 06Z...WITH NORTHWEST WINDS
AND CLEARING SKIES DEVELOPING. HOWEVER...SOME LOW LEVEL CLOUDINESS
IN THE 1000 TO 2000 FEET RANGE ASSOCIATED WITH THE VORT MAX MAY
AFFECT KMCB THROUGH AROUND 14Z. THIS CLOUD DECK WILL DISSIPATE
RAPIDLY AFTER 14Z. ADDITIONALLY...STRONG WINDS WILL DEVELOP AT
KNEW AND KMSY AFTER 06Z TONIGHT...AS BOUNDARY LAYER WINDS OF 20 TO
25 KNOTS TRANSPORT DOWN OVER THE WARMER WATERS OF LAKE
PONTCHARTRAIN. 32

&&

DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.MARINE...

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  47  62  41  67 /  50  10   0   0
BTR  50  65  44  70 /  50  10   0   0
ASD  50  65  44  68 /  60  10   0   0
MSY  55  65  49  69 /  60  10   0   0
GPT  50  65  44  69 /  60  10   0   0
PQL  48  65  43  68 /  60  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Nov 5, 5:39 PM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
539 PM CST MON NOV 5 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-061145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
539 PM CST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CST TONIGHT. THE
PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THE
THREAT WILL DIMINISH FROM WEST TO EAST AS THE EVENING PROGRESSES
WITH A COLD FRONTAL PASSAGE.

A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT. STRONG
NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED TO DEVELOP OVER THE
COASTAL WATERS. THESE WINDS WILL ALSO CAUSE SEAS TO RISE INTO THE
4 TO 6 FEET RANGE...CREATING VERY ROUGH BOATING CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH MIDDAY
TUESDAY AS STRONG NORTHERLY WINDS OF 20 TO 25 KNOTS CONTINUE. THE
WINDS WILL BEGIN TO DECREASE TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME UNTIL 1 AM CST OR
UNTIL THE WATCH IS CANCELLED FOR YOUR AREA. PLEASE NOTIFY THE
NATIONAL WEATHER SERVICE OFFICE IN SLIDELL WITH ANY REPORTS OF
HAIL OR DAMAGING WIND GUSTS.

24/RR

In the hours before

Local storm report, Nov 5, 6:37 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
637 PM CST MON NOV 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             PRIDE                   30.69N 90.98W
11/05/2012  E0.75 INCH       EAST BATON ROUGE   LA   BROADCAST MEDIA

            REPORT RECEIVED VIA NWSCHAT.

&&

24/RR
Local storm report, Nov 5, 7:02 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
702 PM CST MON NOV 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             4 SE DENHAM SPRINGS     30.44N 90.91W
11/05/2012  E1.00 INCH       LIVINGSTON         LA   PUBLIC

            REPORT RECEIVED VIA FACEBOOK.

&&

24/RR
Local storm report, Nov 5, 7:03 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
703 PM CST MON NOV 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             DENHAM SPRINGS          30.48N 90.96W
11/05/2012  E1.75 INCH       LIVINGSTON         LA   BROADCAST MEDIA

            REPORT RECEIEVED VIA NWSCHAT.

&&

24/RR
Special weather statement, Nov 5, 7:11 PM CST, 3 hours 40 minutes before
LAZ040-056>065-067>070-MSZ080-081-060315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
711 PM CST MON NOV 5 2012

...LARGE CLUSTER OF STRONG TO SEVERE STORMS MOVING EAST...

AT 704 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MANDEVILLE TO 25 MILES WEST OF
NAPOLEONVILLE...MOVING EAST AT 35 MPH.

THE LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING INTO
  TANGIPAHOA...ST TAMMANY AND THE RIVER PARISHES BY 9 PM...AND
  CONTINUING INTO THE GREATER NEW ORLEANS AREA BETWEEN 8 AND 10 PM.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...HAIL
FROM PENNY TO GOLF BALL SIZE IN DIAMETER AND WIND GUSTS 45 TO 65
MPH...WHICH CAN CAUSE STUCTURAL DAMAGE. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM TUESDAY
MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Local storm report, Nov 5, 8:26 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
826 PM CST MON NOV 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     MARINE TSTM WIND LAKEFRONT AIRPORT       30.04N 90.03W
11/05/2012  M48 MPH          ORLEANS            LA   ASOS

            ASOS OB AT 0816 PM 03026G41KT/03030G48MPH PEAK WIND AT
            0812 PM.

&&

24/RR
Special weather statement, Nov 5, 8:56 PM CST, 1 hour 55 minutes before
LAZ058>061-063-064-068>070-060430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
856 PM CST MON NOV 5 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING ST. JOHN
THE BAPTIST PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...LOWER
PLAQUEMINES PARISH...ST. CHARLES PARISH...LOWER ST. BERNARD PARISH...
LOWER JEFFERSON PARISH...

AT 850 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 23 MILES
NORTH OF PORT SULPHUR TO BELLE CHASSE TO HAHNVILLE...MOVING SOUTHEAST
AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BOUTTE...DES ALLEMANDS...JEAN LAFITTE...BARATARIA...LAFITTE...MYRTLE
GROVE...POINTE A LA HACHE...PORT SULPHUR...BOOTHVILLE ASOS...EMPIRE
AND BURAS

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST
TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 6:15 PM CSTSpecial Marine WarningLIX30 min
Nov 5, 6:32 PM CSTSevere Thunderstorm WarningLIXLivingston43 min
Nov 5, 6:49 PM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Livingston41 min
Nov 5, 6:51 PM CSTSpecial Marine WarningLIX24 min
Nov 5, 7:06 PM CSTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Lafourche, Saint James54 min
Nov 5, 7:16 PM CSTSpecial Marine WarningLIX29 min
Nov 5, 7:18 PM CSTSpecial Marine WarningLIX57 min
Nov 5, 8:52 PM CSTSpecial Marine WarningLIX53 min
Nov 5, 9:24 PM CSTSpecial Marine WarningLIX96 min
Nov 5, 9:54 PM CSTSpecial Marine WarningLIX66 min
Nov 5, 10:53 PM CSTSpecial Marine WarningLIX67 min

Nearby

Special Marine Warnings in Louisiana, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.